Alert archive / Colorado / Flash Flood Warnings in 2024

Flash Flood Warning 11, NWS Denver/Boulder, CO

August 7, 2024Larimer County, Colorado

NWS Denver/Boulder, CO issued this flash flood warning at Aug 7, 2024, 2:06 PM MDT for Larimer County, Colorado. It was in force for 4 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 7, 2024, 2:06 PM MDT (20:06 UTC)
Expired
Aug 7, 2024, 5:54 PM MDT
In force
4 hr
Issued by
NWS Denver/Boulder, CO
Area
Storm-based polygon
Emergency
Flash flood emergency
Damage threat
Considerable
Flood severity
None

County Larimer County, CO

The radar

The Cheyenne radar (KCYS), 88 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 7, 2:38 PM MDTFLASH FLOOD2 Wnw Cedar Cove, CODelayed Report: Several rocks laying across Hwy 34, right off the Alexander Mountain burn scar.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 32 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 12:00Z, 8.1 hours before the alert went out and 312 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 12:00Z on 2024-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 40 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 12:00Z on 2024-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
40 J/kg
Mixed-layer CIN
-239 J/kg
Mixed-layer LCL
2571 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
163 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

207 
WGUS55 KBOU 072006
FFWBOU
COC069-072300-
/O.NEW.KBOU.FF.W.0011.240807T2006Z-240807T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Denver CO
206 PM MDT Wed Aug 7 2024

The National Weather Service in Denver has issued a

* Flash Flood Warning for...
  The Alexander Mountain burn scar in...
  Southeastern Larimer County in north central Colorado...

* Until 500 PM MDT.

* At 206 PM MDT, Doppler radar indicated thunderstorms producing 
  heavy rain over the Alexander Mountain Burn Scar. Between 0.1 and 
  0.2 inches of rain have fallen. Additional rainfall amounts of 0.1 
  to 0.3 inches are possible in the warned area. Flash flooding is 
  ongoing or expected to begin shortly.
  Excessive rainfall over the burn scar will result in debris flow 
  moving through the Alexander Mountain Burn Area. The debris flow 
  can consist of rock, mud, vegetation and other loose materials.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding in and around the Alexander
           Mountain Burn Scar.

  SOURCE...Radar indicated.

  IMPACT...Life threatening flash flooding of areas in and around
           the Alexander Mountain Burn Scar.

* Some locations that will experience flash flooding include...
  Cedar Cove and Highway 34 through the lower portions of Big 
  Thompson Canyon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heavy rainfall will cause flash flooding of creeks...streams...and 
ditches in the Alexander Mountain Burn Scar. Debris flows can also 
be anticipated across roads. Roads and driveways may be washed away 
in places. If you encounter flood waters...climb to safety.

Move to higher ground now. Act quickly to protect your life.

&&

LAT...LON 4042 10533 4047 10532 4048 10531 4047 10522
      4045 10521 4040 10522

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

RJK
5 follow-up statements
631 
WGUS75 KBOU 072045
FFSBOU

Flash Flood Statement
National Weather Service Denver CO
245 PM MDT Wed Aug 7 2024

COC069-072300-
/O.CON.KBOU.FF.W.0011.000000T0000Z-240807T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Larimer CO-
245 PM MDT Wed Aug 7 2024

...FLASH FLOOD EMERGENCY FOR ALEXANDER MOUNTAIN...

...FLASH FLOOD WARNING FOR THE ALEXANDER MOUNTAIN BURN SCAR REMAINS 
IN EFFECT UNTIL 5 PM MDT THIS AFTERNOON FOR SOUTHEASTERN LARIMER 
COUNTY...

At 245 PM MDT, Doppler radar indicated thunderstorms producing heavy 
rain over the Alexander Mountain Burn Scar. Between 0.3 and 0.6 
inches of rain have fallen. Additional rainfall amounts of 0.2 to 
0.5 inches are possible in the warned area. Flash flooding is 
ongoing or expected to begin shortly.

Excessive rainfall over the burn scar will result in debris flow 
moving through the Alexander Mountain Burn Area. The debris flow can 
consist of rock, mud, vegetation and other loose materials.

  FLASH FLOOD EMERGENCY for Alexander Mountain. This is a 
  PARTICULARLY DANGEROUS SITUATION. SEEK HIGHER GROUND NOW!

HAZARD...Life threatening flash flooding. Thunderstorms producing
         flash flooding in and around the Alexander Mountain Burn
         Scar.

SOURCE...Radar indicated.

IMPACT...This is a PARTICULARLY DANGEROUS SITUATION. SEEK HIGHER
         GROUND NOW! IMMEDIATE EVACUATION for areas in and around
         the Alexander Mountain Burn Scar.

Some locations that will experience flash flooding include...
  Cedar Cove.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Move to higher ground now! This is an extremely dangerous and 
life-threatening situation. Do not attempt to travel unless you are 
fleeing an area subject to flooding or under an evacuation order.

Heavy rainfall will cause flash flooding of creeks...streams...and 
ditches in the Alexander Mountain Burn Scar. Debris flows can also 
be anticipated across roads. Roads and driveways may be washed away 
in places. If you encounter flood waters...climb to safety.

Move to higher ground now. Act quickly to protect your life.

&&

LAT...LON 4048 10531 4047 10522 4045 10521 4040 10522
      4042 10533 4047 10532

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CATASTROPHIC

$$

RJK
933 
WGUS75 KBOU 072109
FFSBOU

Flash Flood Statement
National Weather Service Denver CO
309 PM MDT Wed Aug 7 2024

COC069-072300-
/O.CON.KBOU.FF.W.0011.000000T0000Z-240807T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Larimer CO-
309 PM MDT Wed Aug 7 2024

...FLASH FLOOD EMERGENCY FOR ALEXANDER MOUNTAIN...

...FLASH FLOOD WARNING FOR THE ALEXANDER MOUNTAIN BURN SCAR REMAINS 
IN EFFECT UNTIL 5 PM MDT THIS AFTERNOON FOR SOUTHEASTERN LARIMER 
COUNTY...

At 309 PM MDT, Doppler radar indicated thunderstorms producing heavy 
rain over the Alexander Mountain Burn Scar. Between 0.3 and 0.6 
inches of rain have fallen. Additional rainfall amounts up to 0.1 
inches are possible in the warned area. Flash flooding is ongoing or 
expected to begin shortly.

Excessive rainfall over the warning area will cause debris flows 
near steep terrain. The debris flow can consist of rock, mud, 
vegetation and other loose materials.

  FLASH FLOOD EMERGENCY for Alexander Mountain. This is a 
  PARTICULARLY DANGEROUS SITUATION. SEEK HIGHER GROUND NOW!

HAZARD...Life threatening flash flooding. Thunderstorms producing
         flash flooding in and around the Alexander Mountain Burn
         Scar.

SOURCE...Radar indicated.

IMPACT...This is a PARTICULARLY DANGEROUS SITUATION. SEEK HIGHER
         GROUND NOW! IMMEDIATE EVACUATION for areas in and around
         the Alexander Mountain Burn Scar.

Some locations that will experience flash flooding include...
  Cedar Cove and Highway 34.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Move to higher ground now! This is an extremely dangerous and 
life-threatening situation. Do not attempt to travel unless you are 
fleeing an area subject to flooding or under an evacuation order.

Heavy rainfall will cause flash flooding of creeks...streams...and 
ditches in the Alexander Mountain Burn Scar. Debris flows can also 
be anticipated across roads. Roads and driveways may be washed away 
in places. If you encounter flood waters...climb to safety.

Move to higher ground now. Act quickly to protect your life.

&&

LAT...LON 4048 10531 4047 10522 4045 10521 4040 10522
      4042 10533 4047 10532

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CATASTROPHIC

$$

RJK
720 
WGUS75 KBOU 072216
FFSBOU

Flash Flood Statement
National Weather Service Denver CO
416 PM MDT Wed Aug 7 2024

COC069-072300-
/O.CON.KBOU.FF.W.0011.000000T0000Z-240807T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Larimer CO-
416 PM MDT Wed Aug 7 2024

...FLASH FLOOD WARNING FOR THE ALEXANDER MOUNTAIN BURN SCAR REMAINS 
IN EFFECT UNTIL 5 PM MDT THIS AFTERNOON FOR SOUTHEASTERN LARIMER 
COUNTY...

At 416 PM MDT, Doppler radar indicated thunderstorms producing heavy 
rain over the Alexander Mountain Burn Scar. Between 0.3 and 0.6 
inches of rain have fallen. Additional rainfall amounts up to 0.1 
inches are possible in the warned area. Flash flooding is ongoing or 
expected to begin shortly.
Excessive rainfall over the warning area will cause debris flows 
near steep terrain. The debris flow can consist of rock, mud, 
vegetation and other loose materials.

HAZARD...Life threatening flash flooding. Thunderstorms producing
         flash flooding in and around the Alexander Mountain Burn
         Scar.

SOURCE...Radar indicated.

IMPACT...Life threatening flash flooding of areas in and around
         the Alexander Mountain Burn Scar.

Some locations that will experience flash flooding include...
  Cedar Cove and Highway 34.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heavy rainfall will cause flash flooding of creeks...streams...and 
ditches in the Alexander Mountain Burn Scar. Debris flows can also 
be anticipated across roads. Roads and driveways may be washed away 
in places. If you encounter flood waters...climb to safety.

Move to higher ground now. Act quickly to protect your life.

&&

LAT...LON 4048 10531 4047 10522 4045 10521 4040 10522
      4042 10533 4047 10532

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

as
205 
WGUS55 KBOU 072256
FFWBOU
COC069-080015-
/O.EXT.KBOU.FF.W.0011.000000T0000Z-240808T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Denver CO
456 PM MDT Wed Aug 7 2024

The National Weather Service in Denver has extended the

* Flash Flood Warning for...
  The Alexander Mountain burn scar in...
  Southeastern Larimer County in north central Colorado...

* Until 615 PM MDT.

* At 456 PM MDT, Doppler radar indicated thunderstorms producing 
  heavy rain over the Alexander Mountain Burn Scar. Between 0.4 and 
  0.7 inches of rain have fallen. Additional rainfall amounts of 0.1 
  to 0.3 inches are possible in the warned area. Flash flooding is 
  ongoing or expected to begin shortly.
  Excessive rainfall over the warning area will cause debris flows 
  near steep terrain. The debris flow can consist of rock, mud, 
  vegetation and other loose materials.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding in and around the Alexander
           Mountain Burn Scar.

  SOURCE...Radar indicated.

  IMPACT...Life threatening flash flooding of areas in and around
           the Alexander Mountain Burn Scar.

* Some locations that will experience flash flooding include...
  Cedar Cove and Highway 34.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heavy rainfall will cause flash flooding of creeks...streams...and 
ditches in the Alexander Mountain Burn Scar. Debris flows can also 
be anticipated across roads. Roads and driveways may be washed away 
in places. If you encounter flood waters...climb to safety.

Move to higher ground now. Act quickly to protect your life.

&&

LAT...LON 4048 10531 4047 10522 4045 10521 4040 10522
      4042 10533 4047 10532

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

as
169 
WGUS75 KBOU 072354
FFSBOU

Flash Flood Statement
National Weather Service Denver CO
554 PM MDT Wed Aug 7 2024

COC069-080004-
/O.CAN.KBOU.FF.W.0011.000000T0000Z-240808T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Larimer CO-
554 PM MDT Wed Aug 7 2024

...FLASH FLOOD WARNING FOR THE ALEXANDER MOUNTAIN BURN SCAR IS 
CANCELLED FOR SOUTHEASTERN LARIMER COUNTY...

The heavy rain has ended. Please continue to heed remaining closures.

&&

LAT...LON 4048 10531 4047 10522 4045 10521 4040 10522
      4042 10533 4047 10532

$$

as

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this flash flood warning went out at Aug 7, 1:09 PM MDT, 57 minutes earlier. Its key messages:

  • Scattered showers and thunderstorms this afternoon and evening.
  • A severe thunderstorm or two possible today with one inch hail and 60 mph winds over the northeast plains.
  • Heavy rainfall/flash flooding threat limited to the burn areas today where a quick half inch or more could create issues.
  • Substantial moisture will be in place Thursday through this weekend. Scattered to widespread showers and thunderstorms are expected each day. The primary threat will be flash flooding on the recent burn areas.
Area forecast discussion, Aug 7, 1:09 PM MDT, 57 minutes before
Area Forecast Discussion
National Weather Service Denver/Boulder CO
109 PM MDT Wed Aug 7 2024

.KEY MESSAGES...

- Scattered showers and thunderstorms this afternoon and evening.

- A severe thunderstorm or two possible today with one inch hail
  and 60 mph winds over the northeast plains.

- Heavy rainfall/flash flooding threat limited to the burn areas
  today where a quick half inch or more  could create issues.

- Substantial moisture will be in place Thursday through this
  weekend. Scattered to widespread showers and thunderstorms are
  expected each day. The primary threat will be flash flooding on
  the recent burn areas.

&&

.UPDATE...
Issued at 1020 AM MDT Wed Aug 7 2024

Northeasterly flow across the plains has kept temperatures
slightly cooler with better moisture in place this morning. High
temperatures especially across the far northeast corner were
lowered 2-4 F today because of the northeast winds with healthy
moisture. PoPs were increased because more instability than
previously forecast will be across our CWA and this could lead to
a few severe storms this afternoon. We are more confident this
morning that today will be an active weather day with flash
flooding concerns over the recent burn areas and multiple severe
storms.

&&

.SHORT TERM /Through Tonight/...
Issued at 310 AM MDT Wed Aug 7 2024

A large upper level trough over southern Canada and northern U.S.
will sink southward over the next 24 hours. This will push the
ridge that's been parked over the region to the southwest. Will
see one more very warm/hot day today with highs in the mid to
upper 90s across northeast Colorado. Scattered thunderstorms are
expected to develop early this afternoon (noon-2pm) ahead of cold
front approaching from the north. This front pushes late afternoon
and early evening helping to trigger additional showers and
thunderstorms. Can't rule out a severe thunderstorm over the
northeast plains where the best instability will reside, but
expected most of the storms to be sub-severe. Main threats with
the thunderstorms today will be outflow wind gusts to 50 mph and
heavy rain. Heavy rainfall is not a huge threat today with decent
storm movements and precipitable water values of 110-130 of
normal.

For tonight, northeast flow behind the front will push moisture
and cooler air into the area. There will be a chance for storms
through the evening, and possibly lingering after midnight.
Eventually the airmass will stabilize. Expect the moist northeast
upslope flow to start producing stratiform rain along the Front
Range towards 12Z Thursday.

&&

.LONG TERM /Thursday through Tuesday/...
Issued at 310 AM MDT Wed Aug 7 2024

A relief from the heat starts Thursday as an upper level trough
axis dig deeper into northeastern Colorado. Recent guidance has
pulled back on precipitation chances for plains and model
soundings indicate a more stable environment Thursday afternoon.
Thus, this update there was major decrease in PoPs east of the
Palmer Divide and I-25 corridor. Generally, a steady rain seems
likely for the high country and Palmer Divide Thursday afternoon.
Fear not, there is still favorable conditions of upslope flow and
mid-level moisture Thursday evening should lead to widespread
showers across the eastern plains through early Friday
morning.There could be a rumble of a thunder or two late Thursday
evening depending on how much break in cloud cover occurs for
parts of the plains.

QPF fields increase across the CWA by Friday afternoon where most
areas could receive 0.25-1 inch. Scattered to numerous showers and
storms are likely. Recent burn areas could receive heavy rainfall
leading to flash flooding. MLCAPE values range between 400-600 J/kg
which could lead to a few storms producing hail and gusty winds. The
greatest impact areas could mainly fall along the southern
foothills and Palmer Divide. There is strong agreement for cooler
temperatures sticking around Friday afternoon. Both ECMWF Extreme
Forecast Index and SoT displays high ensemble forecast
distribution above climatology for max temperatures along the
eastern plains. A few cities for the northeastern plains may break
their daily record for lowest afternoon max temperatures. For
example, Sedgwick "lowest" daily record max on Aug 9 sits at 69
in 1966 with a forecast high of 66 and Julesburg "lowest" daily
record max on Aug 9 sits at 67 in 1966 with a forecast high of
65. Although Denver will not break any records, most of the urban
corridor will drop near the low 70s. Mountains and valleys will be
similar near the low 60s to low 70s. Expect below normal lows as
well Friday night.

This weekend, a few changes were made to the overall forecast due to
a ridge persisting and expanding over the southern US. Given this
pattern slightly limits our monsoon moisture access, precipitation
chances are lowered both Saturday and Sunday for the lower
elevations. Recent burn areas will still susceptible to flash
flooding.

There is still uncertainty for max temperatures returning to the
90s next week. With the potential for additional precipitation
through southwest flow, this may lead to slightly lower
temperatures hovering near the upper 80s for the plains and
60s-70s for the high elevations.

&&

.AVIATION /18Z TAFS through 18Z Thursday/...
Issued at 1245 PM MDT Wed Aug 7 2024

Confidence in growing that storms will impact the terminals this
afternoon. The most likely time is between 20-24Z. Wind gusts up
to 40 knots and small hail are possible.

A cold front will move through tonight around 06-09Z. There will
be stratus and drizzle that develops behind this front. Ceilings
should be in the 1-2 kft range to begin with and then towards
sunrise may lower to as low as 500 ft. These ceilings will last
for the majority of the day tomorrow. There may be light rain
showers throughout the day but visibility should stay above 4 SM.
Winds will be light and generally from a northeast direction
during the day tomorrow.

&&

.HYDROLOGY...
Issued at 310 AM MDT Wed Aug 7 2024

Scattered thunderstorms are expected to develop again this
afternoon. Brief heavy rain will occur under the stronger storms.
Main flash flooding threat will be limited to flood prone areas
(burn scars) where a quick half inch or more of rain could trigger
debris flows or flash flooding. Rainfall becomes stratiform
overnight which will decrease the flooding threat.

Given scattered to widespread storms could produce heavy rainfall
Friday through Sunday, there will be a limited to elevated threat
of flash flooding in the recent burn areas each day. The threat
for flash flooding will be lowers next week.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
None.

&&

UPDATE...Danielson
SHORT TERM...Meier
LONG TERM...AD
AVIATION...Danielson
HYDROLOGY...Meier/AD
Hazardous weather outlook, Aug 7, 11:08 AM MDT, 2 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service Denver/Boulder CO
1108 AM MDT Wed Aug 7 2024

COZ030>051-081715-
Jackson County Below 9000 Feet-
West Jackson and West Grand Counties Above 9000 Feet-
Grand and Summit Counties Below 9000 Feet-
South and East Jackson/Larimer/North and Northeast Grand/
Northwest Boulder Counties Above 9000 Feet-
South and Southeast Grand/West Central and Southwest Boulder/
Gilpin/Clear Creek/Summit/North and West Park Counties Above
9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet-
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet-
Central and Southeast Park County-
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
Northeast Weld County-Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Logan County-Washington County-Sedgwick County-Phillips County-
1108 AM MDT Wed Aug 7 2024

This hazardous weather outlook is for northeast and north central
Colorado.

.DAY ONE...Today and Tonight

Scattered afternoon and evening thunderstorms are expected again.
There will be an elevated threat of flash flooding on the recent
burn areas as storms that form will produce heavy rainfall. A few
severe thunderstorms will be possible over the northeast plains
with hail up to one inch in diameter and 60 mph wind gusts.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Thursday through this weekend, scattered to numerous showers and
thunderstorms can be expected each afternoon. The primary threat
from these storms will be locally heavy rainfall and flash flooding
over recent burn areas. Isolated storms could also become strong
to severe producing hail and strong wind gusts mainly along the
plains, mainly Friday into early next week. It will be much cooler
Thursday, then a gradual warming trend through the middle of next
week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today or tonight.

In the hours before

Special weather statement, Aug 7, 1:37 PM MDT, 29 minutes before
Special Weather Statement
National Weather Service Denver CO
137 PM MDT Wed Aug 7 2024

COZ038-072015-
Larimer County Below 6000 Feet/Northwest Weld County CO-
137 PM MDT Wed Aug 7 2024

...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN WELD AND EASTERN
LARIMER COUNTIES THROUGH 215 PM MDT...

At 136 PM MDT, Doppler radar was tracking a strong thunderstorm near
Carr, or 20 miles southwest of Cheyenne, moving east at 40 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Carr, Rockport, and Natural Fort.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Heavy rain is occurring with this storm, and may lead to localized
flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4100 10445 4071 10454 4076 10504 4093 10505
      4092 10502 4100 10496
TIME...MOT...LOC 1936Z 267DEG 35KT 4088 10494

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

RJK

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 6:11 PM MDTSpecial Weather StatementBOUElbert49 min
Aug 6, 6:56 PM MDTAreal Flood AdvisoryBOUElbert2 hr
Aug 6, 8:40 PM MDTSevere Thunderstorm WarningBOUWeld50 min
Aug 6, 9:03 PM MDTAreal Flood AdvisoryBOUWeld3 hr
Aug 6, 9:28 PM MDTSpecial Weather StatementBOUWeld47 min
Aug 7, 1:37 PM MDTSpecial Weather StatementBOUWeld38 min
Aug 7, 1:54 PM MDTSevere Thunderstorm WarningBOUWeld51 min
Aug 7, 2:22 PM MDTSevere Thunderstorm WarningBOUWeld18 min
Aug 7, 2:57 PM MDTSevere Thunderstorm WarningBOULarimer, Weld33 min
Aug 7, 3:15 PM MDTSevere Thunderstorm WarningBOUMorgan, Weld30 min
Aug 7, 3:45 PM MDTSevere Thunderstorm WarningBOUMorgan, Weld30 min
Aug 7, 4:13 PM MDTSevere Thunderstorm WarningBOUAdams, Weld32 min
Aug 7, 4:36 PM MDTFlash Flood Warning Considerable damage threatBOUBoulder85 min
Aug 7, 4:43 PM MDTTornado WarningBOUAdams32 min
Aug 7, 5:00 PM MDTAreal Flood AdvisoryBOUWeld3 hr
Aug 7, 5:09 PM MDTSevere Thunderstorm WarningBOUAdams, Arapahoe, Elbert37 min

Nearby

Flash Flood Warnings in Colorado, 2024Every flash flood warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.